Discussions that mention lotrel

High & Low Blood Pressure board


Does anybody take this lotrel for high blood pressure. My doctor just put on this medication. What is your experience with it. Please let me know... :)
I took Lotrel when I was first diagnosed with BP at age 30. I had very bad irregular heartbeats and my BP skyrocketed more. But you've got to know that BP meds effect people in different ways.
I tried lotrel when I was just diagnosed. It did nothing for my blood pressure and gave me a terrible cough. Its interesting though, Lotrel is a combination of calcium channel blocker and ACE inhibitor. I currently take a different CCB and different ACEI and have good blood pressure control with no cough.
My first experience with Lotrel 5/10 was OK, no side effects to speak of, but the Doc wasn't satisfied with my top reading of around 140. Bottom reading was hovering around 73, so he represcribed and gave me Lotrel 10/20. My ankles and feet started swelling, nausea, diarhrea and a cough developed along with aches and pains in my legs and back. The swelling of my feet and ankles bothers me most and I consider this to be serious. Started running to the bathroom every twenty minutes too. When I went in for my check-up he did not seem worried and said I needed to get used to these side effects because the medicine was working and he wasn't going to allow me to go back to the 5/10. It did lower my BP to around 130/58, but those nasty side effects made me feel lousy. How can a person get used to these kinds of side effects. I am thinking of changing docs over this. :confused:
Lotrel is a combination of amlodipine (CCB) and benazepril (ACEI). Amlodipine is Norvasc, which seems to give a lot of people swelling. Nausea, diarhrea and muscle cramps are listed as possible side effects as well. Cough and nausea are listed as side effects for benazepril. Probably the cough and swelling won't go away.

Ask him for a different combination of CCB and ACEI. Diltiazem is a CCB and tends to have fewer side effects than Norvasc. There are lots of different ACEIs out there too. I take diltiazem (tiazac) and and ACEI called captopril and have good blood pressure control without cough. I have mild constipation and sometimes palpatations from the tiazac, but they don't bother me much. The down side is that there doesn't seem to be a combo med for these drugs, so you have to take two pills instead of one. On the up side, you can more easily adjust the amount of each drug to get maximum control with minimum dose.

If your doctor won't try you on different CCBs and ACEIs, then switch doctors. By the way, have you tried a CCB and an ACEI separately first before trying the combo drug? If not, that is another strike against your doctor. One of those classes of drugs might not work for you, so there is no reason to take it.
I was wondering if anybody experience lightheadness with lotrel 5/10 which doctor prescribe for my blood pressure.
UPDATE!

Went to a new Dr.. She said that I should go back on the Lotrel 5/10. Was that OK with me. First time a Dr. ever asked me if anything was OK with me. I just stopped taking that nasty 5/20 a week before my appt. with the new Dr. Saw the new Dr. and by now most of the side effects are memories. The lightheadeness with 5/10 only lasts awhile and I guess I can put up with the milder side effects, but not the swelling, nausea and constant dirrahea.
hi again...

My doctor add new drug for my high blood pressure which toprol xl along with lotrel. I also take paxil for anxiety. Does any body have any advice about this new drug toprol xl.